Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 4:07 PM CST for Chester County, Haywood County, Madison County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 4:07 PM CST (22:07 UTC)
- Expired
- Jan 8, 2008, 4:45 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 4:28 PM CST | HAIL 0.75 | Jackson, TN | PENNY SIZE HAIL IN NORTH JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 082207
SVRMEG
TNC023-075-113-082245-
/O.NEW.KMEG.SV.W.0009.080108T2207Z-080108T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 445 PM CST
* AT 407 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
HOLLY GROVE TO MERCER...AND MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADAIR...BEMIS...JACKSON...FAIRVIEW...HENDERSON...SPRING CREEK AND
MIFFLIN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3578 8863 3544 8855 3542 8885 3543 8886
3542 8920 3566 8928 3572 8910 3568 8901
3578 8891 3581 8880 3580 8867
TIME...MOT...LOC 2207Z 242DEG 59KT 3567 8913 3549 8906
$$1 follow-up statement
000
WWUS54 KMEG 082232
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST TUE JAN 8 2008
TNC075-082242-
/O.CAN.KMEG.SV.W.0009.000000T0000Z-080108T2245Z/
HAYWOOD TN-
432 PM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYWOOD COUNTY IS
CANCELLED...
AT 432 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3578 8863 3562 8859 3560 8860 3544 8855
3544 8881 3571 8898 3578 8891 3581 8880
3580 8867
TIME...MOT...LOC 2232Z 242DEG 62KT 3584 8872 3566 8865
$$
TNC023-113-082245-
/O.CON.KMEG.SV.W.0009.000000T0000Z-080108T2245Z/
MADISON TN-CHESTER TN-
432 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR NORTH CENTRAL CHESTER AND NORTHEASTERN MADISON COUNTIES...
AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRVIEW TO JACKSON...OR ALONG A LINE EXTENDING FROM HUMBOLDT TO
JACKSON...MOVING NORTHEAST AT 70 MPH.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3578 8863 3562 8859 3560 8860 3544 8855
3544 8881 3571 8898 3578 8891 3581 8880
3580 8867
TIME...MOT...LOC 2232Z 242DEG 62KT 3584 8872 3566 8865
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 8, 2:39 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008
.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.
THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.
A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 59 45 61 / 40 10 10 30
MKL 39 58 42 58 / 60 10 10 30
JBR 37 54 39 53 / 20 10 10 20
TUP 46 60 48 65 / 80 10 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, Jan 8, 1:53 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 153 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING. OKULSKI
In the hours before
Local storm report, Jan 8, 3:13 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
&&
CCD/JKTLocal storm report, Jan 8, 3:37 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
&&
CCD/JKTLocal storm report, Jan 8, 3:50 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0250 PM TORNADO EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN BROADCAST MEDIA
TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
INURIES AT TIME OF REPORT.
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
&&
CCD/JKTSpecial weather statement, Jan 8, 3:56 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CST TUE JAN 8 2008 MSZ001-002-008-012-013-TNZ088-089-082300- DE SOTO MS-MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-FAYETTE TN- SHELBY TN- 356 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF COLLIERVILLE TO 6 MILES WEST OF BATESVILLE AT 356 PM CST...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE...LAFAYETTE...MARSHALL...PANOLA...SHELBY AND TATE COUNTIES...INCLUDING THE CITIES OF BATESVILLE... COLLIERVILLE...HOLLY SPRINGS AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 8, 3:59 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CST TUE JAN 8 2008 TNZ050>052-082230- CROCKETT TN-HAYWOOD TN-MADISON TN- 359 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HILLVILLE AT 359 PM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 4:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0250 PM TORNADO EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN BROADCAST MEDIA
TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
INURIES AT TIME OF REPORT.
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0300 PM TORNADO 5 S DYERSBURG 35.97N 89.38W
01/08/2008 DYER TN PUBLIC
FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
HIGHWAY 51 SOUTH OF DYERSBURG
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
&&
CCD/JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 PM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 25 hr |
| Jan 8, 2:10 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 65 min |
| Jan 8, 2:10 PM CST | Tornado Warning | MEG | Lauderdale, Tipton | 50 min |
| Jan 8, 2:47 PM CST | Tornado Warning | MEG | Dyer, Lauderdale | 43 min |
| Jan 8, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| Jan 8, 3:21 PM CST | Tornado Warning | MEG | Dyer, Gibson, Obion, Weakley | 24 min |
| Jan 8, 3:33 PM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jan 8, 3:46 PM CST | Tornado Warning | MEG | Gibson, Obion, Weakley | 44 min |
| Jan 8, 4:23 PM CST | Severe Thunderstorm Warning | MEG | Henry, Weakley | 22 min |
| Jan 8, 4:42 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.